Alert archive / Florida / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 14, NWS Miami, FL

April 10, 2007Miami-Dade County, Florida

NWS Miami, FL issued this severe thunderstorm warning at Apr 10, 2007, 10:51 PM EDT for Miami-Dade County, Florida. It was in force for 39 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 10, 2007, 10:51 PM EDT (02:51 UTC)
Expired
Apr 10, 2007, 11:30 PM EDT
In force
39 min
Issued by
NWS Miami, FL
Area
Counties, with a storm outline in the text

County Miami-Dade County, FL

The radar

The Miami radar (KAMX), 31 km from the middle of the area, began a volume at 02:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 10, 11:06 PM EDTTSTM WND DMG4 Sse Florida City, FLPOLICE REPORT OF SEVERAL TREES DOWN ALONG CARD SOUND ROAD RELAYED BY WFO KEY WEST. TIME ESTIMATED BASED ON RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 00:00Z, 2.9 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 00:00Z on 2007-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 286 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 00:00Z on 2007-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
286 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
1510 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KMFL 110253
SVRMFL
FLC086-110330-
/O.NEW.KMFL.SV.W.0014.070411T0251Z-070411T0330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
1051 PM EDT TUE APR 10 2007

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL MIAMI-DADE COUNTY IN SOUTH FLORIDA.

* UNTIL 1130 PM EDT

* AT 1049 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  ROYAL PALM RANGER STATION...OR ABOUT 14 MILES SOUTHWEST OF
  HOMESTEAD...AND MOVING EAST AT 40 MPH.

* THE STORM WILL AFFECT...
  ROYAL PALM RANGER STATION
  FLORIDA CITY
  HOMESTEAD

SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WINDS IN EXCESS OF 60
MPH...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. STAY
INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES AND
AVOID WATER. MOVE INDOORS OR INSIDE A VEHICLE IF POSSIBLE. AVOID
USING THE TELEPHONE UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG
UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.

LAT...LON 2547 8070 2524 8075 2521 8057 2523 8043
      2535 8034 2545 8033 2547 8051

$$

STRASSBERG
2 follow-up statements
000
WWUS52 KMFL 110315
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1115 PM EDT TUE APR 10 2007

FLC086-110330-
/O.CON.KMFL.SV.W.0014.000000T0000Z-070411T0330Z/
MIAMI-DADE FL-
1115 PM EDT TUE APR 10 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM EDT
FOR SOUTH CENTRAL MIAMI-DADE COUNTY...

AT 1110 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR HOMESTEAD BAYFRONT PARK...OR ABOUT 8 MILES SOUTHEAST OF
HOMESTEAD...MOVING EAST AT 35 MPH.

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 2543 8053 2530 8050 2526 8049 2523 8043
      2535 8034 2545 8033 2547 8051

$$

STRASSBERG
000
WWUS52 KMFL 110337
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1137 PM EDT TUE APR 10 2007

FLC086-110347-
/O.EXP.KMFL.SV.W.0014.000000T0000Z-070411T0330Z/
MIAMI-DADE FL-
1137 PM EDT TUE APR 10 2007

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL MIAMI-DADE
COUNTY EXPIRED AT 1130 PM EDT...

NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE THUNDERSTORM HAS
MOVED OUT OF THE WARNED AREA. THUS THE THUNDERSTORM WARNING HAS BEEN
ALLOWED TO EXPIRE.

LAT...LON 2543 8053 2530 8050 2526 8049 2523 8043
      2535 8034 2545 8033 2547 8051

$$

STRASSBERG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 9:35 PM EDT, 1 hour 16 minutes earlier.

Area forecast discussion, Apr 10, 9:35 PM EDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
935 PM EDT TUE APR 10 2007

.UPDATE...UPDATED ZFP TO INCREASE POPS FOR OVERNIGHT PERIOD. DOPPLER
RADAR CONTINUES TO SHOW SCT/NMRS TSTMS MOVING ENE ACROSS THE
FORECAST AREA...AND SATELLITE IMAGES SHOW A LARGE CONVECTIVE SYSTEM
APPROACHING SOUTH FLORIDAS SOUTHWEST COAST FROM THE GULF OF MEXICO.
WATER VAPOR IMAGES SHOW A SHORT WAVE MOVING EAST OVER ERN GULF OF
MEX. EXPECT THIS FEATURE TO MOVE OVER THE FORECAST AREA OVERNIGHT.
LEFTOVER OUTFLOW BOUNDARIES FROM AFTERNOON/EVENING CONVECTION WILL
ACT AS A LIFTING MECHANISM TO START CONVECTION WHICH COULD THEN BE
ENHANCED BY THE APPROACHING SHORT WAVE.

WILL ALSO INDICATE WINDS AND SEAS HIGHER OVER ALL COASTAL WATERS AND
BISCAYNE BAY TO ACCOUNT FOR A FEW STRONG STORMS TONIGHT.

.PREVIOUS DISCUSSION...NEAR ZONAL FLOW OVER S FLA AND A COUPLE OF
EMBEDDED SHORT WAVES WILL EFFECT THE WEATHER NEAR TERM. WITH A WARM
FRONT NEARLY STATIONARY OVER S CENTRAL FLA...THE 1ST SHORT WAVE WILL
MOVE OVER THE FLA PENINSULA FROM 03Z TO 09Z W TO E WITH A SURFACE
LOW EXPECTED TO MOVE ALONG THE WARM FRONT. INCREASING
PWAT...DECREASING 500 MB TEMPS...AND SOME DIVERGENCE ALOFT S OF THE
WARM FRONT WILL COMBINE TO PRODUCE SOME THUNDER THIS AFTERNOON AND
EVE...ENDING FROM W TO E. POSSIBLE GUSTY WINDS AND EVEN SMALL HAIL
NOT UNLIKELY IN THIS SCENARIO. ON WED...THE 2ND SHORT WAVE MOVES
ACROSS THE AREA WITH SIMILAR RESULTS BUT ON A LESSOR SCALE.
CONTINUED WESTERLY FLOW ALOFT THU WITH SCATTERED POPS AS A WEAK
FRONTAL BOUNDARY MOVES S ALONG THE FLA PENINSULA BUT STALLING N OF
THE LAKE.

.EXTENDED PERIOD...FRI THROUGH TUE...NEARLY DRY FRI AND SAT BUT A
FRONTAL SYSTEM MOVES INTO FLA SUN...PASSING THROUGH S FLA DURING THE
DAY AND OFFSHORE SUN EVE WITH SCATTERED SHOWERS/TSTMS POSSIBLE. DRY
AND COOLER MON AND TUE.

&&
.AVIATION...
PERIODIC MVFR CONDITIONS CAN BE EXPECTED THIS EVENING, AND POSSIBLY
EVEN INTO TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS CAN BE
EXPECTED ACROSS THE AREA THROUGH THIS EVENING WITH SCATTERED SHOWERS
LASTING THROUGH THE NIGHT. VCSH AND/OR VCTS WAS LEFT IN THROUGH THE
PERIOD AND TEMPO FOR LOW CEILINGS AND TS IN FOR THIS AFTERNOON.

&&
.MARINE...
WATERS TO 10 TO 15 KNOTS AS SURFACE LOW CROSSES THE PENINSULA N OF
THE AREA TONIGHT AND EARLY WED. WINDS ALL ZONES AROUND 10 KNOTS LATE
WED THROUGH SAT...THEN INCREASING AGAIN 10 TO 15 KNOTS LATE SAT INTO
SUN WITH AHEAD OF NEXT APPROACHING FRONT.

&&
.FIRE WEATHER...NO PROBLEMS OR CONCERNS IN THE SHORT TERM. RELATIVES
HUMIDITIES POSSIBLY TO LOWER TO BELOW WARNING CRITERIA MON AND TUE
BEHIND NEXT FRONT.

&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  70  84  70  84 / 50 30 30 30
FORT LAUDERDALE  71  83  71  85 / 50 30 30 30
MIAMI            72  84  72  86 / 50 30 30 30
NAPLES           70  80  71  84 / 40 30 20 30

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&
Hazardous weather outlook, Apr 10, 10:39 PM EDT, 12 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
1039 PM EDT TUE APR 10 2007

FLZ063-066>075-111430-
GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN-
WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD-
BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN-
MAINLAND MONROE-
1039 PM EDT TUE APR 10 2007

...HEAVY RAINFALL POSSIBLE SOUTHERN AREAS OVERNIGHT...
...A FEW THUNDERSTORMS REMAIN POSSIBLE, MAINLY SOUTH...
...WATERSPOUTS POSSIBLE WITH ANY STORM OVER THE LOCAL WATERS...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TONIGHT

THUNDERSTORMS: SCATTERED THUNDERSTORMS WILL REMAIN POSSIBLE
OVERNIGHT, MAINLY ACROSS THE SOUTHERN HALF OF THE REGION. ANY
THUNDERSTORM WILL BE CAPABLE OF PRODUCING OCCASIONAL LIGHTNING AND
VERY HEAVY RAINFALL. AREA ROADWAYS WILL REMAIN VERY WET OVERNIGHT,
SO MOTORISTS ARE URGED TO EXERCISE CAUTION IF DRIVING.

FLOODING: VERY HEAVY RAINFALL WILL BE POSSIBLE OVERNIGHT AS RAIN
AND THUNDERSTORMS MOVE TO THE NORTHEAST ACROSS THE SAME AREAS,
MAINLY ACROSS AREAS SOUTH OF A LINE FROM CENTRAL BROWARD COUNTY TO
CENTRAL COLLIER COUNTY. DESPITE THE DROUGHT CONDITIONS CURRENTLY
IN PLACE, SEVERAL INCHES OF RAIN ARE POSSIBLE IN THESE AREAS
OVERNIGHT IN A SHORT PERIOD OF TIME, AND THIS MAY LEAD TO URBAN
AND POOR DRAINAGE FLOODING.

WATERSPOUTS: ANY THUNDERSTORM THAT OCCURS OVER THE GULF OR
ATLANTIC WATERS OVERNIGHT WILL BE CAPABLE OF PRODUCING WATERSPOUTS
AT ANY TIME, AND WITH LITTLE OR NO ADVANCED WARNING. SEEK SAFE
HARBOR WHEN THUNDERSTORMS THREATEN IF IT IS POSSIBLE, AND MOVE
BELOW DECK IF IT IS NOT.

WINDS: A FEW THUNDERSTORMS OVER THE GULF OR ATLANTIC WATERS WILL
BE CAPABLE OF PRODUCING BRIEF WIND GUSTS OF 40 TO 50 MPH
OVERNIGHT, ESPECIALLY OVER THE GULF STREAM.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ADDITIONAL THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA OVER THE
NEXT FEW DAYS AS WARM AND HUMID AIR WILL REMAIN IN PLACE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS OVER 2 INCHES
TO THE NATIONAL WEATHER SERVICE IN MIAMI. OTHERWISE, SPOTTER
ACTIVATION IS NOT ANTICIPATED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

STRASSBERG

In the hours before

Local storm report, Apr 10, 4:54 PM EDT, 5 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
454 PM EDT TUE APR 10 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     HAIL             WELLINGTON              26.66N 80.26W
04/10/2007  E0.75 INCH       PALM BEACH         FL   TRAINED SPOTTER

            SPOTTER REPORTED PENNY SIZED HAIL AT 425 PM IN THE
            WELLINGTON AREA.

0435 PM     HAIL             WELLINGTON              26.66N 80.26W
04/10/2007  E1.75 INCH       PALM BEACH         FL   TRAINED SPOTTER

            SPOTTER IN HOLLY HOCK ROAD AREA OF WELLINGTON REPORTED
            GOLFBALL SIZED HAIL

&&

EBAUGH
Local storm report, Apr 10, 5:39 PM EDT, 5 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
539 PM EDT TUE APR 10 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0522 PM     HAIL             BOYNTON BEACH           26.53N 80.09W
04/10/2007  E0.88 INCH       PALM BEACH         FL   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED NICKLE TO GOLFBALL SIZED HAIL 1
            MILE NORTH OF BOYNTON BEACH BLVD, JUST EAST OF FL
            TURNPIKE

0523 PM     HAIL             LANTANA                 26.59N 80.06W
04/10/2007  E0.88 INCH       PALM BEACH         FL   TRAINED SPOTTER

            TRAINED SPOTTER PB7031 REPORTED 3/4 TO 1 INCH HAIL
            LANTANA/SR 441 AREA

0523 PM     HAIL             LANTANA                 26.59N 80.06W
04/10/2007  E0.50 INCH       PALM BEACH         FL   LAW ENFORCEMENT

            PALM BEACH SHERRIFS OFFICER REPORTED MARBLE SIZED HAIL
            AREA OF LANTANA ROAD AND HAVERHILL

0517 PM     HAIL             BOYNTON BEACH           26.53N 80.09W
04/10/2007  E1.00 INCH       PALM BEACH         FL   TRAINED SPOTTER

            TRAINED SPOTTER PB41 REPORTED NICKEL TO QUARTER SIZED
            HAIL GATEWAY BLVD AND MILITARY TRAIL

0523 PM     HAIL             BOYNTON BEACH           26.53N 80.09W
04/10/2007  E0.88 INCH       PALM BEACH         FL   TRAINED SPOTTER

            TRAINED SPOTTER REORTED NICKEL SIZED HAIL 1045 NW 10TH ST
            NEAR BOYNTON BEACH BLVD AND CONGRESS AVE

&&

EBAUGH
Special weather statement, Apr 10, 8:39 PM EDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
839 PM EDT TUE APR 10 2007

FLZ070-073-075-110130-
WESTERN DADE FL-EASTERN COLLIER FL-MAINLAND MONROE FL-
839 PM EDT TUE APR 10 2007

AT 837 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BIG CYPRESS NATIONAL
PRESERVE TO 6 MILES NORTH OF WILDERNESS WATERWAY NORTH...OR ALONG A
LINE EXTENDING FROM 6 MILES NORTH OF MONROE STATION TO 9 MILES
SOUTHWEST OF MONROE STATION...MOVING EAST AT 35 MPH.

EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH...DIME-SIZED
HAIL...AND TORRENTIAL DOWNPOURS. A WARNING WILL BE ISSUED IF THIS
THUNDERSTORM ACTIVITY STRENGTHENS.

THE MAIN IMPACT WILL BE FREQUENT LIGHTNING. GET INDOORS NOW

STRASSBERG

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 8:53 PM EDTSpecial Marine WarningMFL67 min
Apr 10, 10:57 PM EDTSpecial Marine WarningMFL63 min
Apr 10, 11:11 PM EDTSpecial Marine WarningMFL94 min
Apr 10, 11:17 PM EDTSpecial Marine WarningMFL58 min
Apr 10, 11:59 PM EDTSpecial Marine WarningMFL91 min
Apr 11, 12:13 AM EDTSpecial Marine WarningMFL2 hr
Apr 11, 1:26 AM EDTSpecial Marine WarningMFL94 min

Nearby

Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.